Thunderstorm Wind, Camden
- When
- May 17, 3:30 PM EST
- Where
- Camden County, 5 mi E of Spring Bluff
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.100, -81.650
Large trees blown across power lines and lines downed on Dover Bluff Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 17, 1:30 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI MAY 17 2002 SCATTERED CONVECTION DEVELOPING OVER AREA TODAY WITH DEEP MOIST SW FLOW AHEAD OF APPROACHING UPPER TROUGH. EAST COAST SEABREEZE IS PUSHING INLAND TO NEAR ST. JOHNS RIVER WITH WEST COAST SEABREEZE MAKING MORE PROGRESS INTO INTERIOR N FL. EXPECT COLLISION LATER THIS AFTERNOON WITH UPPER FLOW MOVING STORMS BACK TO EAST COAST. ISOLATED SEVERE PULSE NOT OUT OF THE QUESTION. MODELS CONTINUE TO SHOW COLD FRONT MOVING INTO AREA LATE SATURDAY NIGHT AND SUNDAY. AVN IS QUICKEST WITH MOVEMENT WHILE STILL DEVELOPING A LOW OVER S GA. MESOETA IS MORE CONSISTENT WITH PREVIOUS RUNS AND DEVELOPS A WEAKER SURFACE LOW BUT IS SLOWER WITH FRONTAL PASSAGE AND WILL FOLLOW THIS SCENARIO. AIRMASS VERY MOIST AND UNSTABLE SO WILL GO WITH LIKELY POPS INTO SATURDAY EVENING. STRONG HIGH BUILDING TOWARD MID-ATLANTIC STATES INTO EARLY NEXT WEEK WILL RESULT IN BREEZY AND COOLER CONDITIONS WITH COASTAL SHOWERS POSSIBLE. MARINE...WILL GO WITH SCEC CONDITIONS FOR TONIGHT INTO SATURDAY NIGHT. COLD FRONT MOVES ACROSS WATERS LATE SATURDAY NIGHT WITH SCA LIKELY SUNDAY INTO AT LEAST SUNDAY NIGHT. PRELIM... AMG TB 068/084 058/076 054 04674 SSI TE 072/084 064/074 062 04676 JAX TE 069/088 066/076 058 04676 SGJ TE 071/088 068/078 061 04676 GNV TE 070/087 067/080 056 04576 OCF TE 070/088 068/081 058 04576= .JAX... .GA...NONE. .FL...NONE. MZ/JH
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-172200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1147 AM EDT FRI MAY 17 2002 ...SCATTERED STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. STORMS ARE EXPECTED TO BE STRONG WITH GUSTY WINDS AND SMALL HAIL. ISOLATED STORMS MAY BECOME SEVERE WITH THE GREATEST THREAT BEING DAMAGING WIND GUSTS OF 60 MPH OR MORE. LARGE HAIL MAY ALSO BE POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN THE STRONGER STORMS. THE GREATEST THREAT AREAS APPEARS TO BE IN THE COASTAL COUNTIES OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...GENERALLY EAST OF HIGHWAY 301. STORM MOTION IS TO THE NORTHEAST AT 10 TO 15 MPH AND WILL PUSH THE THUNDERSTORM ACTIVITY INTO THE MARINE AREA THIS EVENING. MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF THREATENING WEATHER APPROACHES. SPOTTER ACTIVATION MAY BE REQUESTED LATER ON THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The Jacksonville radar (KJAX), 69 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees blown across power lines and lines downed on Dover Bluff Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290564.